Alert archive / Idaho / High Wind Warnings in 2024
High Wind Warning 3, NWS Pocatello, ID
NWS Pocatello, ID issued this high wind warning at Jun 14, 2024, 12:58 PM MDT for 4 counties in Idaho. It took effect at Jun 15, 2024, 11:00 AM MDT. It was in force for 10 hr. 41 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 2024, 12:58 PM MDT (18:58 UTC)
- In effect from
- Jun 15, 2024, 11:00 AM MDT
- Expired
- Jun 15, 2024, 9:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Jefferson County, ID
The radar
The Pocatello radar (KSFX), 54 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 1:00 PM MDT | NON-TSTM WND GST 50 | 4 Nnw Sterling, ID | Sterling ITD site. |
| Jun 15, 1:05 PM MDT | NON-TSTM WND GST 58 | 12 E Howe, ID | Mesonet station SAN Sand Dunes. |
| Jun 15, 1:25 PM MDT | NON-TSTM WND GST 52 | 9 Nw Atomic City, ID | Mesonet station 690 INL Central Facilities. |
| Jun 15, 1:45 PM MDT | NON-TSTM WND GST 53 | 13 Ene Atomic City, ID | Telegraph Hill ITD site. |
| Jun 15, 2:10 PM MDT | NON-TSTM WND GST 61 | 12 Nnw Atomic City, ID | Mesonet station GRI INL INTEC/Grid 3. |
| Jun 15, 2:15 PM MDT | NON-TSTM WND GST 49 | 3 N Taber, ID | Tilden Flats ITD site. |
| Jun 15, 2:25 PM MDT | NON-TSTM WND GST 55 | 20 Ese Craters Of Moon, ID | Mesonet station BIG Coxs Well. |
| Jun 15, 2:30 PM MDT | NON-TSTM WND GST 61 | 11 Wsw Atomic City, ID | Mesonet station SUM Big Southern Butte. |
| Jun 15, 2:45 PM MDT | NON-TSTM WND GST 49 | 1 Wnw Idaho Falls, ID | Idaho Falls ITD site. |
| Jun 15, 2:45 PM MDT | NON-TSTM WND GST 71 | 6 Nw Atomic City, ID | INL Puzzle ITD site. |
| Jun 15, 2:50 PM MDT | NON-TSTM WND GST 52 | 1 N Roberts, ID | Mesonet station ROB 1 N Roberts. |
| Jun 15, 3:00 PM MDT | NON-TSTM WND GST 48 | 3 Nnw Craters Of Moon, ID | Mesonet station CRTI1 Uscrn Site At Craters Of The Moo. |
| Jun 15, 3:00 PM MDT | NON-TSTM WND GST 70 | 1 Nnw Craters Of Moon, ID | Mesonet station CRA 1 NNW Craters of the Moon. |
| Jun 15, 3:10 PM MDT | NON-TSTM WND GST 53 | 1 Sse Arco, ID | Mesonet station ARC 1 SSE Arco. |
| Jun 15, 3:10 PM MDT | NON-TSTM WND GST 55 | 12 Nw Atomic City, ID | Mesonet station LOS Lost River Rest Area. |
| Jun 15, 3:10 PM MDT | NON-TSTM WND GST 55 | Atomic City, ID | Mesonet station ATO Atomic City. |
| Jun 15, 3:10 PM MDT | NON-TSTM WND GST 56 | 8 Nnw Atomic City, ID | Mesonet station PBF INL Critical Infrastructure. |
| Jun 15, 3:12 PM MDT | NON-TSTM WND GST 45 | 2 Nw Idaho Falls, ID | ASOS station KIDA Idaho Falls Regional Airport. |
| Jun 15, 3:15 PM MDT | NON-TSTM WND GST 59 | 11 W Osgood, ID | Mesonet station KET Kettle Butte. |
| Jun 15, 3:15 PM MDT | NON-TSTM WND GST 74 | 5 W Craters Of Moon, ID | Tom Cat Summit ITD site. |
| Jun 15, 3:20 PM MDT | NON-TSTM WND GST 57 | 12 Nw Atomic City, ID | Mesonet station TRA INL Reactor Tech Complex. |
| Jun 15, 3:20 PM MDT | NON-TSTM WND GST 68 | 7 S Howe, ID | Mesonet station BAS Base of Howe Peak. |
| Jun 15, 3:20 PM MDT | NON-TSTM WND GST 70 | 10 Sse Howe, ID | Mesonet station NRF INL Naval Reactors Facility. |
| Jun 15, 3:25 PM MDT | NON-TSTM WND GST 52 | 3 W Taber, ID | Mesonet station TAB 3 W Taber. |
| Jun 15, 3:30 PM MDT | NON-TSTM WND GST 54 | 7 S Hamer, ID | Sage Junction ITD site. |
| Jun 15, 3:30 PM MDT | NON-TSTM WND GST 55 | 12 Se Butte City, ID | Mesonet station RWM INL Radioactive Waste Mgmt. |
| Jun 15, 3:30 PM MDT | NON-TSTM WND GST 61 | 16 W Osgood, ID | Kettle Butte Hwy 20 ITD site. |
| Jun 15, 3:40 PM MDT | NON-TSTM WND GST 56 | 3 Sw Camas, ID | Mesonet station PC136 Refuge. |
| Jun 15, 3:40 PM MDT | NON-TSTM WND GST 61 | 9 Ssw Mud Lake, ID | Mesonet station ROV 9 SSW Mud Lake. |
| Jun 15, 3:45 PM MDT | NON-TSTM WND GST 60 | 5 Sw Hamer, ID | Mesonet station TRTI 5 SW Hamer. |
| Jun 15, 3:50 PM MDT | NON-TSTM WND GST 54 | 13 Ne Atomic City, ID | Mesonet station EBR INL Materials Fuels Complex. |
| Jun 15, 3:50 PM MDT | NON-TSTM WND GST 57 | 1 Ne Terreton, ID | Mesonet station TER 1 NE Terreton. |
| Jun 15, 3:50 PM MDT | NON-TSTM WND GST 64 | 1 Wnw Camas, ID | Mesonet station HAM 1 WNW Camas. |
| Jun 15, 3:55 PM MDT | NON-TSTM WND GST 45 | 11 W Osgood, ID | Mesonet station KTBI 11 W Osgood. |
| Jun 15, 3:55 PM MDT | NON-TSTM WND GST 64 | 9 E Butte City, ID | Mesonet station DEA Dead Man Canyon. |
| Jun 15, 3:55 PM MDT | NON-TSTM WND GST 65 | 11 Wsw Monteview, ID | Mesonet station LOF INL Specific Manufacturing. |
| Jun 15, 4:00 PM MDT | NON-TSTM WND GST 54 | 8 E Berenice, ID | Junction 33/22 Summit ITD site. |
| Jun 15, 4:00 PM MDT | NON-TSTM WND GST 67 | 1 Nw Camas, ID | Camas ITD site. |
| Jun 15, 4:20 PM MDT | NON-TSTM WND GST 48 | 6 N Monteview, ID | Mesonet station MNTI 6 N Monteview. |
| Jun 15, 4:35 PM MDT | NON-TSTM WND GST 62 | 6 N Monteview, ID | Mesonet station MON 6 N Monteview. |
| Jun 15, 5:50 PM MDT | NON-TSTM WND GST 53 | 1 Ene Howe, ID | Mesonet station HOW 1 ENE Howe. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.0 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2787 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -113 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
553 WWUS75 KPIH 141858 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1258 PM MDT Fri Jun 14 2024 IDZ052-151200- /O.NEW.KPIH.HW.W.0003.240615T1700Z-240616T0300Z/ Arco/Mud Lake Desert- Including the cities of Craters of the Moon NM, INL, and Mud Lake 1258 PM MDT Fri Jun 14 2024 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY... * WHAT...Southwest winds 35 to 40 mph with gusts up to 60 mph expected. * WHERE...Arco/Mud Lake Desert. * WHEN...From 11 AM to 9 PM MDT Saturday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Isolated damage to trees, powerlines, signs, and outbuildings is expected, along with isolated power outages. Loose outdoor objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure or bring inside loose outdoor objects before the high winds begin. During the high winds, avoid being outside in forested areas or around trees, branches, and powerlines. Use caution if you must drive, and keep both hands firmly on the steering wheel. Drivers of high profile vehicles should consider delaying travel until the high winds subside. && $$ IDZ053-054-067-068-151200- /O.NEW.KPIH.WI.Y.0017.240615T1700Z-240616T0300Z/ Upper Snake River Plain-Lower Snake River Plain-Beaverhead - Lemhi Highlands-Lost River Valley- Including the cities of Pocatello, Fort Hall, American Falls, Blackfoot, Dubois, Chilly, Howe, Spencer, Shelley, Edie School, Arco, St. Anthony, Small, Mackay, Idaho Falls, and Rexburg 1258 PM MDT Fri Jun 14 2024 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Lost River Valley, Beaverhead - Lemhi Highlands, Lower Snake River Plain, and Upper Snake River Plain. * WHEN...From 11 AM to 9 PM MDT Saturday. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ Visit weather.gov/pocatello for more information. McKaughan
2 follow-up statements
050 WWUS75 KPIH 150909 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 309 AM MDT Sat Jun 15 2024 IDZ052-160300- /O.CON.KPIH.HW.W.0003.240615T1700Z-240616T0300Z/ Arco/Mud Lake Desert- Including the cities of Mud Lake, Craters of the Moon NM, and INL 309 AM MDT Sat Jun 15 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... * WHAT...Southwest winds 35 to 40 mph with gusts up to 60 mph expected. * WHERE...Arco/Mud Lake Desert. * WHEN...From 11 AM this morning to 9 PM MDT this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Isolated damage to trees, powerlines, signs, and outbuildings is expected, along with isolated power outages. Loose outdoor objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure or bring inside loose outdoor objects before the high winds begin. During the high winds, avoid being outside in forested areas or around trees, branches, and powerlines. Use caution if you must drive, and keep both hands firmly on the steering wheel. Drivers of high profile vehicles should consider delaying travel until the high winds subside. && $$ IDZ053-054-067-068-160300- /O.CON.KPIH.WI.Y.0017.240615T1700Z-240616T0300Z/ Upper Snake River Plain-Lower Snake River Plain-Beaverhead - Lemhi Highlands-Lost River Valley- Including the cities of St. Anthony, Small, Arco, Spencer, Chilly, Blackfoot, Rexburg, Shelley, American Falls, Edie School, Idaho Falls, Fort Hall, Dubois, Pocatello, Howe, and Mackay 309 AM MDT Sat Jun 15 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Lost River Valley, Beaverhead - Lemhi Highlands, Lower Snake River Plain, and Upper Snake River Plain. * WHEN...From 11 AM this morning to 9 PM MDT this evening. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ Visit weather.gov/pocatello for more information. DMH
480 WWUS75 KPIH 160235 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 835 PM MDT Sat Jun 15 2024 IDZ052-160345- /O.EXP.KPIH.HW.W.0003.000000T0000Z-240616T0300Z/ Arco/Mud Lake Desert- Including the cities of INL, Craters of the Moon NM, and Mud Lake 835 PM MDT Sat Jun 15 2024 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... Winds will continue to weaken. The High Wind Warning will be allowed to expire. $$ IDZ053-054-067-068-160345- /O.EXP.KPIH.WI.Y.0017.000000T0000Z-240616T0300Z/ Upper Snake River Plain-Lower Snake River Plain-Beaverhead - Lemhi Highlands-Lost River Valley- Including the cities of Idaho Falls, Dubois, Pocatello, Howe, Mackay, Edie School, St. Anthony, Chilly, Shelley, Arco, Small, Fort Hall, Blackfoot, Spencer, Rexburg, and American Falls 835 PM MDT Sat Jun 15 2024 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Winds will continue to weaken. The Wind Advisory will be allowed to expire. $$ Visit weather.gov/pocatello for more information. Valle
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this high wind warning went out at Jun 14, 2:31 AM MDT, 10 hours 27 minutes earlier.
Area forecast discussion, Jun 14, 2:31 AM MDT, 10 hours 27 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 231 AM MDT Fri Jun 14 2024 .SHORT TERM...Today through Saturday night. Warm conditions will continue today with only slight cooling from yesterday but highs still mainly in the 70s mountains and 80s low elevations. It will be breezy this afternoon in the Snake River Plain with strongest winds in the Arco, Mud Lake regions with sustained 20 to 30 mph winds expected. Will be near advisory criteria there but will hold off on issuance. Saturday with a cold front moving through winds will increase and highlights will likely be issued with widespread 25 to 35 mph sustained speeds in the Snake River Plain with gusts 40 to 50 mph. Not expecting significant precipitation in the short term. Will have showers and thunderstorms this afternoon mainly in the Centennial Mountains and isolated storms to the south along the Wyoming border. And the Centennial Mountains are in a marginal risk for severe thunderstorms today. Saturday will be dry with no storms forecast throughout the region. Will see more cooling Saturday with highs in the 60s mountains and 70s valleys. GK .LONG TERM...Sun through Thu night. All clusters show that the upper level trough is a slow mover, and in fact is still to the west of the forecast area even on Sun afternoon. The threat of precipitation is lower than yesterday's thinking, and now it appears as though Sun night most of it will be limited to Custer County, with just a slight chance farther east. Even on Mon, as the trough starts to close off and become a low, it has barely moved into Idaho. Tue is when there starts to be a significant divergence among the clusters. Around half show a closed low lingering over western Montana and eastern Idaho, while the other half has the low opening up into a trough and lifting to the northeast. The minority of those solutions still have the trough axis over the Gem State, the rest the trough axis is already in WY. The same is true for Wed, although everywhere it is back to an open wave. Thu appears to be a transition day, but the timing is making for the biggest difference among clusters, although leaning on higher than normal heights and zonal flow. But a significant number keep troughing overhead. The strong gradient aloft on Sun affirms a breezy to windy day possible, with stronger wind on Mon. On Tue, less is certain with the wind, with a lot of west and northwest wind indicating that the troughing should be east of the forecast area. For Wed and Thu, wind appears to be more diurnally driven by slope-valley influences, and, finally, much lighter. Temperatures continue to gradually cool through at least Tue. Snake River plain highs start in the middle to upper 60s, dropping by Tue to upper 50s to middle 60s. And cold enough for snow and frost Mon night and Tue night. Less cloudiness and strong sunshine as we approach the solstice has temperatures returning to around 70 degrees F by Wed, and some temperatures getting to 80 deg F on Thu. The warm up is tempered by the west and northwest flow. Messick && .AVIATION...TSRA this late night/early morning is now limited to the areas well west of the Snake River heading northeastward, so do not expect any more impactful weather this morning. Except for KDIJ, the other airdromes, if they have any cloud decks, are above 650mb, or around 16,000ft MSL. KDIJ has enough lower level moisture to generate some FEW-SCT clouds and so possibly some TSRA/SHRA. SPC has KIDA at the fringe of the general thunderstorm are for today/tonight. This is likely for the late night hours again, as the afternoon is the driest point in the forecast, with SKC likely. More clouds return of all airdrome at/after 15/03Z. There appears to be a large windshift at the airports from 15/12Z-15/15Z. This is likely the cold front pushing through, just beyond the time period for most of the TAFs. Messick && .FIRE WEATHER...The thunderstorms overnight last night will make a return to mainly the Eastern Idaho IFC AOR (portions of the Central Idaho IFC are also in the risk area, limited to Lemhi County portions), but it's more in the evening and late night hours, similar to Thu night. The afternoon will actually experience some clearing compared to the morning. A cold front will be pushing through during the late night and morning hours on Fri night/Sat, increasing the wind strongly, but bringing afternoon temperatures down for Sat, and driving up humidity. This front, except for the initial thunderstorms late tonight, does not seem to be packing much moisture and there is no threat seen on Sat or Sat night for thunderstorm activity. There is more cold air to come Sun, Mon, and Tue, when conditions will be wetter and there is a chance of snow at elevations above 6500ft in the northern half of eastern Idaho. Messick && HYDROLOGY... A flood warning remains in effect for the Teton River at Driggs through Saturday and the Snake River at Heise until further notice. The latter will likely stay above flood stage into early next week. McKaughan && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 10:35 PM MDT | Special Weather Statement | PIH | Bingham | 40 min |
| Jun 13, 11:17 PM MDT | Special Weather Statement | PIH | Madison | 58 min |
| Jun 14, 12:05 AM MDT | Special Weather Statement | PIH | Fremont, Madison | 55 min |
| Jun 14, 12:58 PM MDT | Wind Advisory | PIH | Bannock, Bingham, Bonneville, Butte, Clark, Custer and 4 more | 32 hr |
Nearby
High Wind Warnings in Idaho, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.